It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Infed is iron dextran--same thing. (Like Advil is ibuprophen and Anacin is salicylic acid--please forgive all spelling errors!) I think Ferrlecit is iron gluconate--both iron but in slightly different forms. There's also something called "Venofer" I haven't yet asked about. I believe the injections use the same drugs but they are injected in small quantities. IV's allow for a large amount to be administered all at once. Hence why some of us end up with those. Getting a shot for me would be like a drop in the bucket. Ideally the IV route should replenish body stores--until you use it up again. I've actually gotten my Ferritin scores up to a 70 after an 8 week cycle of Ferrlecit but I sure can't seem to hold onto it. A couple of months later I'm back to a 3 or 4!! I'm anemic again now but my Hgl level isn't that bad so my dr.s put me on hold. He'll check all the levels again in a couple of months and if they've really plunged he'll tie me up in the backroom again! But, hey--I'm the only one there NOT getting chemo, so I feel REALLY lucky!!
Emmy,the iron and Hgb levels aren't the same. Hgb carries oxygen to your red blood cells and I think in women it's supposed to be between 12-14. Everyone is different. For me the oral supplements just weren't being absorbed enough. I have esophagitis and I've had a few heavy periods that may have contributed to my issues as well. My Hgb was 7.1 yesterday and I received my first of 10 weekly IV iron infusions. There are different types of IV iron and my hematologist told me that some of them can cause bad reactions for alot of people and can take 6 hours to infuse. They gave me one called Venofer and infused it over 20 minutes. I did fine with it without anything major happening. I did feel a little nauseous last night and had alot of acid reflux though. My doctor sent me right to a hematologist as soon as my Hct went down to 24.1 and my Hgb was 7.1. I think they are the people to see who can straighten things out. My GYN never even checked my blood and she just told me to take iron. My primary care doctor was better but told me the same thing and said to eat more red meat. I say go with the specialists because they seem to take it alot more seriously. Good Luck!
hi everyone:wave:
i've posted my story here and elsewhere but basically i cannot take iron supplements and i get iv-venofer-once to twice weekly but bc i had a real bad reaction to the first iron they tried- iron dextran- they now insist i pre med before getting the infusion. the premeds are horrible- steroids as in 180 mg of prednisone-bloating weight gain and horrible flushing -awful side effects and then mega doses of benadryl leaving me groggy and foggy for days afterwards-when it's time to pre med again lol:rolleyes: so now you'll understand why i tried a new iron -ferrex 150 -generic name- that is given orally-my gi prescribed it. well i tried it for two days and now my body is so burning -not hot to touch but i feel like i'm sunburned internally- so i called allergist who said stop the ferex immediatly and take benadryl-so now i'm burning and falling aslep-help! will this ever end??? botttom line- there are serious complications with iv iron- also i've become a human pincushion-my veins collapse-they have a hard time getting a line going:dizzy: this iron defiecency is making me nuts! good luck
hi i wrote about the hiatal hernia-they are still not sure of that is the cause-but e/t else came back negative. the other iron is called Venofer and that is waht they gave me and I -hat to tell you this-still had a terrible reaction so they had to put me on prednisone- mega mega doses til all the joint pain would go away and before they would give me any IV I had to take 180 mg of Pred and 200 mg of Benadryl- and they still couldn't get more than 100-150 units of iron in me at a time! what herbs are you referring to? good luck to you!!
[QUOTE=calf905;3256680]How long do these side effects last? Can someone give me some advice as to how long will it be before I feel better? I had my first IV on Monday and today is Saturday and my joints are killing me. Any advice given is appreciated.Marilyn[/QUOTE]

According to my hematologist everyone reacts differently to the infusion. I had a problem with the dexatron (which is the steroid) they give you with the infusion. I had really bad reaction, my back and knee hurt so bad that all I could do was lay down on my side. I did have to get a script for pain from the doctor which helped. The pain lasted about a week, but I did not get the positive effects of the iron for several weeks later. Now to reduce the side effects of the infusion, I am now given Venofer which does not require pre-meds or steroids. The only problem with Venofer is that instead of getting all your infusion done at one time, you may have to go back several times to get your ferritin level up to normal. So instead of sitting around for 4hrs and having all the side effects at one time, I will gladly go several times without the painful side effects. The only side effects that I got with Venofer was light headness for two days, but no joint pain.
If you are still in pain, I would call your doctor up again.





All times are GMT -7. The time now is 12:21 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!